Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 28, 2017, 12:24 PM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Aug 30, 2017, 5:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2017, 12:24 PM CDT (17:24 UTC)
- In effect from
- Aug 30, 2017, 5:00 PM CDT
- Expired
- Aug 30, 2017, 10:03 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Angelina River near Lufkin (LUFT2).
- Action stage
- 160 ft
- Minor stage
- 161 ft
- Moderate stage
- 171 ft
- Major stage
- 178 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
550 WGUS44 KSHV 281724 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1224 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-291724- /O.NEW.KSHV.FL.W.0079.170831T0000Z-000000T0000Z/ /LUFT2.1.ER.170831T0000Z.170901T1200Z.000000T0000Z.NO/ 1224 PM CDT Mon Aug 28 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Angelina River Near Lufkin, Texas. * from Wednesday evening until further notice...or until the warning is cancelled. * At 700 AM Monday The stage was 7.0 feet. * Minor flooding is forecast. * Flood stage is 10 feet. * Forecast...Rise above flood stage by Wednesday evening and continue to rise to near 14.9 feet by Friday morning. * Impact...Minor lowland flooding. Expect flooded boatramps and off road trails. Move livestock, equipment, and boats to higher ground. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ VIII.
4 follow-up statements
977 WGUS84 KSHV 282032 FLSSHV Flood Statement National Weather Service Shreveport LA 332 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-292032- /O.EXT.KSHV.FL.W.0079.170830T1950Z-000000T0000Z/ /LUFT2.1.ER.170830T1950Z.170901T0600Z.000000T0000Z.NO/ 332 PM CDT Mon Aug 28 2017 The flood warning continues for the Angelina River Near Lufkin. * from Wednesday afternoon until further notice...or until the warning is cancelled. * At 7:00 AM Monday The stage was 7.0 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by Wednesday early afternoon and continue to rise to near 14.5 feet by early Friday morning. * Impact...at 16.0 feet...Expect moderate to severe flooding of river bottoms with considerable backwater flooding into Lake Sam Rayburn. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ 25
436 WGUS84 KSHV 290141 FLSSHV Flood Statement National Weather Service Shreveport LA 841 PM CDT Mon Aug 28 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-300141- /O.EXT.KSHV.FL.W.0079.170830T2034Z-000000T0000Z/ /LUFT2.1.ER.170830T2034Z.170901T0600Z.000000T0000Z.NO/ 841 PM CDT Mon Aug 28 2017 The flood warning continues for the Angelina River Near Lufkin. * from Wednesday afternoon until further notice...or until the warning is cancelled. * At 7:00 AM Monday The stage was 7.0 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by Wednesday afternoon and continue to rise to near 14.5 feet by early Friday morning. * Impact...at 16.0 feet...Expect moderate to severe flooding of river bottoms with considerable backwater flooding into Lake Sam Rayburn. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ 25
753 WGUS84 KSHV 291509 FLSSHV Flood Statement National Weather Service Shreveport LA 1009 AM CDT Tue Aug 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-301509- /O.EXT.KSHV.FL.W.0079.170830T2200Z-000000T0000Z/ /LUFT2.1.ER.170830T2200Z.170901T0000Z.000000T0000Z.NO/ 1009 AM CDT Tue Aug 29 2017 The flood warning continues for the Angelina River Near Lufkin, Texas. * from Wednesday afternoon until further notice...or until the warning is cancelled. * At 700 AM Tuesday The stage was 8.5 feet. * Minor flooding is forecast. * Flood stage is 10 feet. * Forecast...Rise above flood stage by Wednesday afternoon and continue to rise to near 13.3 feet by Friday morning. * Impact...Minor lowland flooding of boat ramps and off road trails. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ TXC347-401-301509- /O.EXT.KSHV.FL.W.0078.170831T1600Z-170903T0200Z/ /CUST2.1.ER.170831T1600Z.170901T0000Z.170901T1400Z.NO/ 1009 AM CDT Tue Aug 29 2017 The flood warning continues for the East Fork Angelina River Near Cushing, Texas. * from Thursday morning to Saturday evening...or until the warning is cancelled. * At 915 AM Tuesday The stage was 8.3 feet. * Minor flooding is forecast. * Flood stage is 15 feet. * Forecast...Rise above flood stage by late Thursday morning and continue to rise to near 15.2 feet by early Friday morning. The East Fork will fall below flood stage by late Friday morning. * Impact...at 15.0 feet...Minor lowland flooding. && LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477 3182 9493 $$ VIII.
618 WGUS84 KSHV 301503 FLSSHV Flood Statement National Weather Service Shreveport LA 1003 AM CDT Wed Aug 30 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-073-347-301533- /O.CAN.KSHV.FL.W.0079.000000T0000Z-170830T1503Z/ /LUFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1003 AM CDT Wed Aug 30 2017 The flood warning is cancelled for the Angelina River Near Lufkin, Texas. * At 700 AM Wednesday the stage was 9.0 feet. * Flood stage is 10 feet. * Forecast...The river will crest below flood stage at 9.1 feet this Wednesday afternoon. && LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:46 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 10:46 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1046 AM CDT Mon Aug 28 2017
.DISCUSSION...
Tropical Storm Harvey continues to dump just incredible amounts of
rain to our southwest across much of southeast Texas with Houston
and surrounding areas totally inundated with flooding. Harvey is
now moving southeastward back out over the Gulf of Mexico and this
will allow it to maintain TS strength and even possibly reintensify
slightly over the next 48 hours while over the warm Gulf waters.
Maximum sustained winds are currently at 40 mph with higher gusts.
The latest 10 AM track update from NHC shows Harvey continuing a
slow eastward push over the extreme northern Gulf along the middle
to upper Texas coast before turning more northeast late Tuesday
and moving back inland east of Galveston Bay sometime Wednesday
morning with a continued northeast track from there.
What all this means for our region is Harvey will eventually track
right through the heart of our area by mid to late week, possibly
maintaining TS strength into our southern zones. But the primary
concern will continue to be the rainfall amounts associated with
Harvey as additional rainfall totals in the range of 8-10 inches
will be possible across our Deep East Texas counties with lesser
amounts from 3-6 inches farther north and east, generally south of
the I-30 corridor. Flash Flood Watch has been maintained for all
of our Deep East Texas counties as well as adjacent Sabine Parish
across northwest Louisiana, with further extension of the FF Watch
likely through at least early Thursday. Additional counties and
parishes may also need to be added to the watch, but that is still
a bit in question at the moment with amounts expected to drop off
with a faster track of Harvey through the remainder of our region.
For the forecast update this morning, did increase pops across our
southern zones to better align with current radar trends with a
sharp precip gradient as you move along and north of the I-20
corridor. Other updates include dew points and cloud cover to more
closely mimic current observations. Otherwise, the remainder of
the forecast is in pretty good shape and no other changes are
needed at this time. All updated text products have already been
issued.
/19/
&&
.PREV DISCUSSION... /issued 739 AM CDT Mon Aug 28 2017/
AVIATION...
For the 28/12Z terminal forecast will be prevailing brief period
of VFR, but with the large area of rain and showers to the
Southeast of a KELD to KSHV and KTYR line will be including
MVFR with ceilings and/or visibility restrictions in showers,
IFR/MVFR will be the prevailing conditions across much of east and
Deep East texas and lower parts of Northwest and North Central
Louisiana. Surface winds will be East to Northeast 7-12 knots with
higher speeds over parts of East and Deep East Texas. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 70 82 71 / 50 30 30 40
MLU 79 68 81 70 / 70 30 40 40
DEQ 85 68 85 69 / 30 20 10 10
TXK 83 68 83 70 / 30 20 20 20
ELD 82 68 83 69 / 30 20 30 30
TYR 81 69 82 70 / 50 30 20 30
GGG 80 70 82 70 / 50 30 30 30
LFK 75 70 78 72 / 100 60 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Tuesday morning for LAZ017.
OK...None.
TX...Flash Flood Watch through Tuesday morning for TXZ149-152-153-
165>167.
&&
19/06Hazardous weather outlook, Aug 28, 12:15 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1215 PM CDT Mon Aug 28 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-291715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola- 1215 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... The threat of heavy rainfall will remain south of the Interstate 20 corridor through tonight with only light to occasionally moderate showers affecting parts of the region in association with Tropical Storm Harvey, which is still centered well to our southwest just off the Texas coast near Houston and Galveston. Therefore, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The track of Harvey will be more eastward through Tuesday while hugging the coastal bend of Texas before turning more northeast Tuesday night into Wednesday just east of Galveston Bay. Rainfall amounts will begin to increase across our region from mid to late week as Harvey accelerates northeastward across deep east Texas and north Louisiana. Rainfall totals of one to three inches over our northern counties to as much as three to six inches farther south are possible across much of east Texas and north Louisiana. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. LAZ017-TXZ149-152-153-165>167-291715- Sabine-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 1215 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Numerous showers and isolated thunderstorms will continue to plague deep east Texas and Toledo Bend country of Louisiana in association with Tropical Storm Harvey, which is still centered well to our southwest just off the Texas coast near Houston and Galveston. Heavier rain bands will be possible through tonight. Flash flooding may occur in low lying and poor drainage areas. The threat of isolated, weak tornadoes will also remain possible within some of the stronger rain bands. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The track of Harvey will be more eastward through Tuesday while hugging the coastal bend of Texas before turning more northeast Tuesday night into Wednesday just east of Galveston Bay. Rainfall amounts will continue to increase across deep east Texas and the adjacent sections of north Louisiana from mid to late week as Harvey accelerates northeastward across these areas. Additional rainfall totals of six to eight inches with isolated higher amounts close to ten inches are possible. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed through this weekend. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:47 PM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 9 days |
| Aug 28, 5:24 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 6 hr |
| Aug 28, 12:16 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 7 days |
| Aug 28, 12:20 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 34 hr |
| Aug 28, 12:22 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Aug 28, 3:29 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 5 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.